Lamictal withdrawal: fatigue & insomnia

I'm having the weirdest combo of side effects on this. I'm tired all the time, but I can't get to sleep easily no matter how hard I try. Then when I do sleep, it's craptastic and it feels like I never slept in the first place. Anyone else experienced this or heard of anyone who's experienced this? It's wearing me out and causing me to suffer from a lack of patience.

Advertisements

6 Comments

  1. Gianna said,

    March 5, 2009 at 4:56 pm

    as you know I blame the lamictal more than anything else for my chronic fatigue…it always got notably worse when I did tapers of Lamictal…
    I took breaks and went off other drugs and would be okay and somewhat stabilized then I’d get back to the lamictal and would get worse…
    but in any case, by situation is so much more complicated because of the multiple drugs…but I do know that over and over again people associate gross fatigue with lamictal withdrawal…

  2. Keith said,

    March 5, 2009 at 6:16 pm

    Hey, I’m on Lamictal, and haven’t had any problems with insomnia. Quite the opposite in fact, recently I’ve been sleeping 9-10 hours!

  3. March 7, 2009 at 8:44 pm

    Well, I’ve never been on Lamictal (or any psych meds) but when I was working nights, I’d often go through periods where I was so tired from having a messed up sleep cycle, yet I just couldn’t seem to fall asleep.

  4. MLL said,

    May 2, 2009 at 9:09 pm

    I could not stand lamictal. The drug gave me terrible insomnia. I’d get to sleep, but only be able to sleep a couple of hours. Then I’d be up the rest of the night. I also had awful headaches and vivid, scary dreams. After being on Lamictal for about a year I started to have itchy skin. I didn’t have a rash, but it itched so bad I couldn’t sleep. I was also on Depakote at the same time. This made me so tired in the afternoon that I would fall asleep and my family had a hard time waking me up. When I woke up I’d have a hard time remembering things. I went cold turkey on both meds. I did that about a week ago. I had headaches for a few days, but that seemed to be the only withdrawl symptoms. That was worth it. I was able to sleep at night, felt better during the day, and so far no seizures. I’d like to keep doing what I’m doing.

  5. Lyla said,

    January 28, 2012 at 12:25 pm

    I’m taking Lamictal [Lamotrigene] for Bipolar2 disorder along with Effexor to treat depression and OCD. I take Seroquel.for anxiety. When i started on anti-depressives I was taking Paxil and waking up every hour or two. I was put on Trazadone, another anti-depressive. it worked so well that, if I got out of bed again after taking it my legs were buckling under me within 10 minutes. I’d still wake up refreshed.
    Recently I asked my psychiatrist about going off Lamical as I just can’t afford it. I got off it within a month but he then suggested that I go back on a small dose as it works as no other drug does. I now have the dangerous rash that can be a side effect of Lamical. This rash can be life threatening. Seriously.
    If you develop a rash while taking this drug, especially a rash in the mouth eyes or other mucous membranes, you MUST go to the doctor or hospital IMMEDIATELY. Don’t wait to see if it goes away. Get medical help.

  6. Ernie Ovies said,

    January 21, 2013 at 2:13 pm

    I am so messed up on Lamictal and Zyprexa and sleeping pills that I get up at 3 to 4 AM and cannot sleep. I have halucinations


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: